Forum

Gabapentin itchy skin

Hi all, Ive had a feeling on my forehead and top of head of burning, pins and needles and tingling so was put on gabapentin. Ive have titrated up and am now taking 300mg three times daily. Since being on it the feeling have subsided but now have an intense itch on my neck, ears , face and sometimes head. Also feel my face looks red. Does anyone think this is a side effect of the gabapenin? Ive tried antihistamines but they are not helping. Any adivce greatly appreciated. Thanks Heather

Best bet is to phone the pharmacist who will know whether its likely to be the drug or if its just your little ms friend reminding you he is still there.

Pip

Hi Pip

Thank you for your reply.Manufacturer says Gabapentin can cause itch but it is reported as a rare side effect. Very difficult to know whether it is the MS or the drug which is very frustrating, .as I do not know whether to start to decrease the drug. Im thinking I will start to decrease the Gabapentin and hope the symptoms of bruning do not return. I contacted MS nurse and left message but to be honest Im sure she will have more important patients to deal with first as this is not too urgent when you see what sort of things MS can do to you. Best wishes Heather

Hi, I am only in Copaxone Injestions at the moment but have for a long time now been struggling with a very sensitive scalp and itchy forehead on and off. The last 2 weeks I have started getting an intensive itch on my left shoulder. So much so that my itching has cauased me to break the skin down. So, what I’m trying to say is it probably isn’t the meds. Hope that helps but prob best to check with pharmacist anyway.